CSN Login
Members Online: 2

FOLFOX -- Symptoms seem to get worse

micheleamw
Posts: 62
Joined: Jan 2004

Hello! I hope everyone is doing wonderful today.

My Dad is having a really difficult time with his chemo treatments. As time goes on, it seems that each treatment effects him worse than the one before. Luckily, he only has four more to go. What has your experience been? Any encouragement is appreciated.

Hugs and Prayers to All~
Michele

Fitlisa
Posts: 99
Joined: May 2004

Hi Michele,

I just stated my first treatement with FOLFOX yesterday - second one is today. Therefore, I cant comment on what your Dad is experiencing, but I will definitely post again with anything that comes up with me if that's a help. Im sorry your father is having a rough time. As you said tho, only 4 more to go.

Lisa

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Michele,

My onc. nurse explained to me that there is an accumulative effect - the more treatments you have, the more chemicals in your body, the more side effects. This could be your father's problem. Fortunately, his treatment plan is almost over and it will get much better as the chemicals leave his body. I felt much better after I was off chemo a month - still fatigued, but not sick... There is a light at the end of his tunnel. Take care.

Kerry

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Hi Michelle,

I'm sorry that your dad is having more difficulty with each treatment, but that is not unusual. I, too, am on Folfox 4 and have completed 11 out of 12 treatments. I take 140 mg of Oxaliplatin every two weeks. However, for the last three treatments, my white blood count has been too low and I have had to postpone treatment for an extra week. Do you know how much Oxaliplatin your father is receiving?

Once, my liver enzymes were elelvated and my oncologist started administering the Oxal. over three hours rather than two hours. The longer infusion time really helped with the side effects. I went yesterday to receive my final treatment and couldn't due to a low white blood count. I take Emend for nausea and it works wonders. Please feel free to ask me any questions that might arise. I will be thinking of you and your dad....wishing him the best!

Hugs,

Kay

spidernile
Posts: 1
Joined: Apr 2004

i've only had 4 FOLFOX treatments but I've noticed an increase in the side effects after each treatment--especially the side effects related to the oxaliplatin. I fear what this means for me in the future as I still have quite a ways to go. As far as encouragement, i think the best i can offer is that I sure wish I only 4 treatments left to go!

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hi Michele.
I can't remember the chemicals that are given in folfox in the states so can only reply on what I had.I was on 5fu/ luecovorin for 6 months and was told the side effects would probably get worse as the treatment continued.It sure did!
The final 2 months were fairly tough and by the last month I was not looking f/ward to going to the clinic.
No matter what regimen we are on every one of us seems to react differently and I only hope that your dad's body copes well.
I am now off chemo(for 3 months) and still have a lot of fatigue--yet others here have coped quite well--maybe my body had a greater reaction to all this.
It really boils down to the fact that all this chemo stuff "is" poison---that is why we are monitored so closely.Everyones physique/weight/fitness is taken into account to determine what we are given and in what doses.
Our luv to your dad Michele, Tell him that we all share the burden--hopefully it won't hit him too hard.

Hiya Kay, Lisa, Spidernile, Kerry----our best to yu guys too!
luv n huggs--kanga n Jen

allsmiles
Posts: 25
Joined: Jun 2004

My husband was on the FOLFOX regime for 6 cycles weekly and then after surgery another 8 cycles. The effects are cummulative and they got worse and worse as time went on. My husbands experience with side effects included cold sensitivity, neuropathy in fingers and toes, extreme pain around the port area as well as upper back around neck. He had absolutely no energy and I was very glad when we stopped his treatments. It has now been about 2 months and he still experiences chemo rushes and numbness. I know it is difficult...God be with you both.
Grace

micheleamw
Posts: 62
Joined: Jan 2004

Thank you to everyone that has replied. I've read your posts to my Dad, and I think hearing the responses made him feel better -- in knowing too, that other people are going through this as well. I keep telling him, "only four more to go." I'll be so glad when his treatment is over, and hopefully life can get back to normal.

Spidernile~ I hope that treatment won't be as hard on you as it has been him. I will be thinking of you.

Everyone~You are in my thoughts and prayers.

Have a fabulous weekend!

Hugs~~
Michele

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network